MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565100
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a wallflex colonic stent was to be used to treat an omnipresent stenosis in the colon during a stent placement procedure performed on (b)(6) 2018.Reportedly, the patient had a history of colon cancer.The patient¿s anatomy was not tortuous and was not dilated prior to stent placement.According to the complainant, on (b)(6) 2018, during procedure, resistance was felt midway and the stent was unable to be deployed.The stent was pulled together with the endoscope, but the stent prematurely deployed inside the patient and shifted from the target stenosis.The stent and delivery system were removed with endoscope and forceps.Reportedly, the procedure was discontinued due to unavailability of another wallflex colonic stent.On (b)(6) 2018, the procedure was continued and was successfully completed with a different device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
A deployed wallflex colonic stent and a delivery system were received for analysis.Visual examination of the returned device found that the exterior tube was severely kinked at approximately 3 inches from the handle.The stent was measured to be within specifications.There were no issues with the stent noted and no other issues with the delivery system were noted.The damage noted with the returned device is consistent with the excessive force being applied to the delivery system.Taking all available information into consideration, the investigation concluded that the reported event and the observed failure were most probably due to anatomical or procedural factors encountered during the procedure, which limited the performance of the device.Therefore, the most probable root cause is operational context.Labeling review was performed, and from the information available this device was used per the directions for use (dfu) / product label.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A search of the complaint database confirmed that no other similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation on july 2, 2018 that a wallflex colonic stent was to be used to treat an omnipresent stenosis in the colon during a stent placement procedure performed on (b)(6) 2018.Reportedly, the patient had a history of colon cancer.The patient¿s anatomy was not tortuous and was not dilated prior to stent placement.According to the complainant, on (b)(6) 2018, during procedure, resistance was felt midway and the stent was unable to be deployed.The stent was pulled together with the endoscope, but the stent prematurely deployed inside the patient and shifted from the target stenosis.The stent and delivery system were removed with endoscope and forceps.Reportedly, the procedure was discontinued due to unavailability of another wallflex colonic stent.On (b)(6) 2018, the procedure was continued and was successfully completed with a different device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.

Brand Name
WALLFLEX¿ COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7720313
Report Number3005099803-2018-02280
Device Sequence Number1107242
Product Code MQR
UDI-Device Identifier08714729456575
UDI-Public08714729456575
Combination Product (Y/N)N
PMA/510(K) Number
K061877
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2018
Device Model NumberM00565100
Device Catalogue Number6510
Device Lot Number0019812999
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2018
Initial Date Received by Manufacturer 07/02/2018
Supplement Date Received by Manufacturer08/14/2018
Initial Report FDA Received Date07/25/2018
Supplement Report FDA Received Date09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;